Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 781, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Nov 27, 2003, 4:34 PM CST for Hinds County, Warren County, Mississippi. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 27, 2003, 4:34 PM CST (22:34 UTC)
- Expired
- Nov 27, 2003, 5:20 PM CST
- In force
- 46 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Hinds County, MS, Warren County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.6 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 661 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 272234
SVRJAN
MSC049-149-272320-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
434 PM CST THU NOV 27 2003
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HINDS COUNTY IN CENTRAL MISSISSIPPI
EASTERN WARREN COUNTY IN WEST CENTRAL MISSISSIPPI
* UNTIL 520 PM CST
* AT 434 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 3 MILES WEST OF EDWARDS...OR ABOUT 13 MILES
EAST OF VICKSBURG...MOVING NORTHEAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL...
BE NEAR BROWNSVILLE AT 450 PM CST
BE NEAR POCAHONTAS AT 455 PM CST
WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM.
HAIL TO THE SIZE OF NICKELS IS LIKELY WITH THIS STORM.
LAT...LON 3237 9079 3224 9065 3240 9041 3249 9024
3249 9045 3256 9045
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 27, 2:00 PM CST, 2 hours 34 minutes earlier.
Area forecast discussion, Nov 27, 2:00 PM CST, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
200 PM CST THU NOV 27 2003
.DISCUSSION...THE MAIN FORECAST CONCERN IN THIS PACKAGE DEALS WITH
THE POSSIBILITY OF FLOODING AND THE DEVELOPMENT OF SEVERE
THUNDERSTORMS BEGINNING THIS AFTERNOON. CURRENT SATELLITE IMAGERY
SHOWS TEMPORARILY CLEARING SKIES WEST OF INTERSTATE 55. THIS COUPLED
WITH A MOIST SOUTHERLY FLOW IS ALLOWING FOR THE INSTABILITY TO BEGIN
TO REBUILD OVER THE AREA. CURRENT LOW LEVEL SHEAR VALUES HAVE
WEAKENED SLIGHTLY...WHILE MIDDLE TO UPPER LEVEL VALUES REMAIN
MODERATELY HIGH. EXPECT THE LOW LEVEL SHEAR TO INCREASE AS A COLD
FRONT OVER EAST TEXAS APPROACHES LATER THIS AFTERNOON. AS THE
INSTABILITY BUILDS AND AS THE SHEAR INCREASES...ANOTHER AREA OF
THUNDERSTORMS WILL BE PULLED NORTHWARD ALONG THE FRONT AND INTO THE
AREA. GIVEN THE SHEAR PROFILE...SOME OF THESE STORMS COULD BECOME
SEVERE WITH WIND GUSTS. HAIL IS ALSO POSSIBLE. GIVEN THE SATURATED
STATE OF THE SOILS ACROSS THE AREA FROM LAST NIGHTS RAIN...AND GIVEN
THE ANTICIPATED RAINFALL WITH THE UPCOMING FRONTAL PASSAGE...HAVE
ISSUED A FLOOD WATCH FOR AREAS ALONG AND SOUTH OF INTERSTATE
20...INCLUDING MADISON COUNTY.
THE RAINFALL SHOULD TAPER OFF LATE TONIGHT AS THE FRONT PUSHES TO
THE EAST. THE MODELS SHOW SIGNIFICANT CAA BEHIND THE FRONT.
THEREFORE...EXPECT A SIGNIFICANTLY COOLER AND DRIER AIRMASS TO
RETURN TO THE AREA FOR THE WEEKEND AS HIGH PRESSURE BUILDS IN AND AS
A NORTHERLY FLOW DEVELOPS.. CLEARING SKIES DURING THE DAY FRIDAY
WILL ENABLE STRONG RADIATIONAL COOLING TO OCCUR FRIDAY NIGHT. THE
COOLER AND DRIER CONDITIONS WILL PREVAIL THROUGH SATURDAY EVENING.
TEMPERATURES WILL BEGIN TO MODERATE ON SUNDAY AND MONDAY AS THE WIND
FLOW BECOMES MORE SOUTHWESTERLY...AHEAD OF ANOTHER APPROACHING
SYSTEM (MONDAY NIGHT). AT THIS TIME...THE ANTICIPATED SYSTEM FOR
MONDAY NIGHT APPEARS TO BE VERY WEAK AND SHOULD ONLY ALLOW FOR
ISOLATED...LIGHT PRECIP TO DEVELOP. FURTHERMORE...IT LACKS THE UPPER
LEVEL SUPPORT NEEDED FOR FURTHER DEVELOPMENT
AFTER THAT...EXPECT ANOTHER RIDGE OF HIGH PRESSURE TO BUILD INTO THE
REGION. MODEL FORECAST DATA SUGGESTS THAT THE ENSUING NORTHERLY FLOW
WILL NOT BE AS COOL AS THE FLOW BEHIND THE PREVIOUS FRONTAL PASSAGE
(THAT OCCURS LATER TODAY). NEVER THE LESS...OVERNIGHT TEMPS COULD
DROP BACK INTO THE UPPER 30S TO LOWER 40S UNDERNEATH CLEAR SKIES
WEDNESDAY NIGHT. HOWEVER...THE FLOW WILL BECOME SOUTHWESTERLY ON
THURSDAY AFTERNOON AS ANOTHER FRONTAL SYSTEM APPROACHES FOR FRIDAY.
AT THIS TIME NEXT FRIDAYS SYSTEM APPEARS TO BE BETTER DEVELOPED THAN
THE PREVIOUS ONE. THE MODEL SHOWS AN UPPER LEVEL LONG WAVE TROUGH
OVER THE MIDWEST...PROVIDING UPPER LEVEL SUPPORT. AT THIS TIME IT
APPEARS THAT THE SHEAR PROFILE WILL BE WEAK AND THAT THE INSTABILITY
WILL BE NONEXISTANT.
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 045/052 027/053 033 90 10 00 00 00
MERIDIAN 046/053 025/053 030 ++ 10 00 00 00
.JAN WATCHES/WARNING/ADVISORIES...
MS...FLOOD WATCH IS IN EFFECT UNTIL 4 AM CST MAINLY SOUTH OF
INTERSTATE 20...ALSO INCLUDING MADISON COUNTY.
LA...FLOOD WATCH IS IN EFFECT UNTIL 4 AM CST SOUTH OF INTERSTATE
20.
AR...NONE.
&&
18/HENRYHazardous weather outlook, Nov 27, 12:37 PM CST, 3 hours 57 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 281255- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1237 PM CST THU NOV 27 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND FRIDAY... ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS EXTREME SOUTHEASTERN ARKANSAS...NORTHEASTERN LOUISIANA AND MUCH OF MISSISSIPPI THROUGH THIS AFTERNOON. HOWEVER ACTIVITY WILL BE MORE LIKELY ALONG AND SOUTH OF HIGHWAY 84. DAMAGING WINDS UP TO 65 MPH AND HAIL TO THE SIZE OF QUARTERS ALONG WITH DANGEROUS LIGHTNING WILL BE POSSIBLE. A STALLED FRONT ALONG THE GULF COAST WILL COMBINE WITH AN UPPER LEVEL DISTURBANCE AND COLD FRONT MOVING IN FROM THE WEST...TO TRIGGER MORE STRONG THUNDERSTORMS THROUGH THE AFTERNOON INTO THE NIGHT TIME HOURS. THUNDERSTORMS SHOULD BUILD OVER LOUISIANA AS A COLD FRONT SWEEPS IN FROM TEXAS BY LATE AFTERNOON. BY THE TIME THE STORMS REACH MISSISSIPPI... MOST OF THE STORMS SHOULD BE ELEVATED IN NATURE DUE TO THE HEAVY RAINS LAST NIGHT AND THIS MORNING. THEREFORE...MICROBURST WINDS AND HAIL SHOULD BE THE PRIMARY RISK. THE STORMS SHOULD END LATE TONIGHT AS COLDER AIR INVADES FROM THE WEST. ...FLOODING... WARM AND MOIST AIR WILL CONTINUE TO FLOW INTO REGION...SO MORE HEAVY RAIN IS LIKELY THROUGH TONIGHT. A FLOOD WATCH IS POSTED FOR AREAS GENERALLY SOUTH OF INTERSTATE TWENTY. RAINFALL AMOUNTS FROM 2-6 INCHES HAVE ALREADY FALLEN OVER CENTRAL AND SOUTH PORTIONS OF THE AREA...WITH AN ADDITIONAL 1-3 INCHES EXPECTED THROUGH TONIGHT. FLOODING OF ROADWAYS... CULVERTS AND OTHER LOW LYING AREAS WILL BE POSSIBLE FOR NORTH PORTIONS AND MORE LIKELY IN THE SOUTH. THE RAIN SHOULD END AS A COLD FRONT SWEEPS EASTWARD ACROSS THE AREA AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS... AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THROUGH THIS EVENING. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 26, 10:33 PM CST | Severe Thunderstorm Warning | JAN | Washington | 32 min |
| Nov 27, 2:04 AM CST | Severe Thunderstorm Warning | JAN | Adams, Franklin | 61 min |
| Nov 27, 2:39 AM CST | Flash Flood Warning | JAN | Adams | 61 min |
| Nov 27, 3:35 AM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Simpson, Smith | 45 min |
| Nov 27, 3:50 AM CST | Tornado Warning | JAN | Jefferson Davis, Lawrence | 45 min |
| Nov 27, 4:07 AM CST | Tornado Warning | JAN | Marion | 48 min |
| Nov 27, 4:19 AM CST | Tornado Warning | JAN | Covington | 46 min |
| Nov 27, 4:32 AM CST | Tornado Warning | JAN | Jefferson Davis, Lawrence | 43 min |
| Nov 27, 4:42 AM CST | Tornado Warning | JAN | Jones | 43 min |
| Nov 27, 4:57 AM CST | Tornado Warning | JAN | Jasper | 58 min |
| Nov 27, 5:14 AM CST | Tornado Warning | JAN | Jefferson Davis | 46 min |
| Nov 27, 5:22 AM CST | Tornado Warning | JAN | Jones | 18 min |
| Nov 27, 5:27 AM CST | Tornado Warning | JAN | Covington | 43 min |
| Nov 27, 5:32 AM CST | Tornado Warning | JAN | Lawrence | 43 min |
| Nov 27, 5:43 AM CST | Tornado Warning | JAN | Jones | 47 min |
| Nov 27, 7:25 AM CST | Flash Flood Warning | JAN | Jones | 95 min |
| Nov 27, 5:35 PM CST | Severe Thunderstorm Warning | JAN | Attala, Madison | 45 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.